Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 83, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 13, 2013, 5:24 PM MDT for Grant County, New Mexico. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 5:24 PM MDT (23:24 UTC)
- Expired
- Aug 13, 2013, 7:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 170 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:44 PM MDT | FLASH FLOOD | Bayard, NM | STREET FLOODING AND PEA SIZED HAIL OCCURRING. |
| Aug 13, 5:44 PM MDT | FLASH FLOOD | Santa Clara, NM | HEAVY RAIN WITH STREET FLOODING REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WGUS54 KEPZ 132324
FFWEPZ
NMC017-140130-
/O.NEW.KEPZ.FF.W.0083.130813T2324Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 730 PM MDT
* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STATIONARY THUNDERSTORM PRODUCING TORRENTIAL RAINFALL ALONG
HIGHWAY 180 BETWEEN SILVER CITY AND BAYARD. RAINFALL ESTIMATES
0.75 INCHES HAS FALLEN IN ROUGHLY A HALF HOUR. HEAVY RAIN IS
LIKELY TO EXPAND INTO NEARBY AREAS INCLUDING HANOVER AND SILVER
CITY IN THE NEXT HOUR.
* LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
LITTLE WALNUT VILLAGE...
ARENAS VALLEY...
COBRE...
FIERRO...
HANOVER...
NORTH HURLEY...
TYRONE...
PINOS ALTOS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3266 10832 3290 10835 3290 10820 3288 10801
3278 10793 3267 10792
$$
HARDIMAN4 follow-up statements
148
WGUS74 KEPZ 132333
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
533 PM MDT TUE AUG 13 2013
NMC017-140130-
/O.CON.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
533 PM MDT TUE AUG 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY
UNTIL 730 PM MDT...
AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STATIONARY THUNDERSTORM PRODUCING TORRENTIAL RAINFALL AND
SMALL HAIL ALONG HIGHWAY 180 NEAR SANTA CLARA...OR BETWEEN SILVER
CITY AND BAYARD. RAINFALL ESTIMATES AROUND 1 INCH HAS FALLEN IN
ROUGHLY A HALF HOUR. HEAVY RAIN IS LIKELY TO EXPAND INTO NEARBY
AREAS INCLUDING HANOVER AND SILVER CITY IN THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
SANTA CLARA...
SILVER CITY...
GEORGETOWN...
LITTLE WALNUT VILLAGE...
ARENAS VALLEY...
COBRE...
FIERRO...
HANOVER...
NORTH HURLEY...
PINOS ALTOS...
ACCUMULATING HAIL IS LIKELY TO CLOG DRAINAGES WHICH WILL EXACERBATE
FLOODING... ESPECIALLY IN POOR DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3266 10832 3290 10835 3290 10820 3288 10801
3278 10793 3267 10792
$$
HARDIMAN479
WGUS74 KEPZ 132348
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
548 PM MDT TUE AUG 13 2013
NMC017-140130-
/O.CON.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
548 PM MDT TUE AUG 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY UNTIL 730 PM MDT...
AT 545 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
STREETS WERE FLOODING IN PARTS OF SANTA CLARA AND BAYARD. A
THUNDERSTORM WITH HEAVY RAINFALL AND SMALL HAIL WAS BEGINNING TO
MOVE TO THE SOUTHEAST...AND SHOULD CLEAR BAYARD AND THE US-180
CORRIDOR IN THE NEXT 15 MINUTES. HOWEVER...RUNOFF FROM HEAVY
RAINFALL WILL ALLOW FLOODING PROBLEMS TO PERSIST FOR AT LEAST
ANOTHER HOUR.
THE THREAT OF HEAVY RAIN IN DOWNTOWN SILVER CITY HAS ENDED FOR THE
TIME BEING...ALTHOUGH SCATTERED THUNDERSTORMS WILL REMAIN A THREAT
THROUGH THE EVENING.
LOCATIONS STILL IN THE WARNING INCLUDE...
SANTA CLARA...
BAYARD...
FORT BAYARD...
ARENAS VALLEY...
COBRE...
FIERRO...
HANOVER...
NORTH HURLEY...
HURLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3266 10825 3290 10821 3290 10820 3288 10801
3278 10793 3267 10792
$$
HARDIMAN985
WGUS74 KEPZ 140041
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
641 PM MDT TUE AUG 13 2013
NMC017-140130-
/O.CON.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
641 PM MDT TUE AUG 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY UNTIL 730 PM MDT...
AT 640 PM MDT...THUNDERSTORMS WHICH PRODUCED FLOODING IN AND AROUND
SANTA CLARA AND BAYARD HAVE MOVED SOUTHEAST OF THE AREA. HOWEVER...
RUNOFF AND STANDING WATER WILL CONTINUE TO CAUSE LOCALIZED MINOR
FLOODING FOR THE NEXT HOUR OR SO.
LOCATIONS IMPACTED INCLUDE...
SANTA CLARA...
BAYARD...
FORT BAYARD...
ARENAS VALLEY...
COBRE...
FIERRO...
HANOVER...
NORTH HURLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3266 10825 3290 10821 3290 10820 3288 10801
3278 10793 3267 10792
$$
HARDIMAN899
WGUS74 KEPZ 140120
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
720 PM MDT TUE AUG 13 2013
NMC017-140135-
/O.EXP.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
720 PM MDT TUE AUG 13 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS...ESPECIALLY AROUND SANTA CLARA AND BAYARD. IF YOU HAVE
OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3266 10825 3290 10821 3290 10820 3288 10801
3278 10793 3267 10792
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:28 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 13, 2:28 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 228 PM MDT TUE AUG 13 2013 .SYNOPSIS... HIGH PRESSURE ALOFT ANCHORED OVER THE SOUTHWESTERN U.S. WILL KEEP TEMPERATURES WARM ACROSS THE BORDERLAND THROUGH THE REST OF THE WEEK. AFTERNOON HIGHS WILL AVERAGE 4 TO 7 DEGREES ABOVE NORMAL. MODERATE MONSOON MOISTURE REMAINS TRAPPED IN THE AIRMASS OVER THE REGION. WARM DAYTIME TEMPERATURES WILL WORK IN CONCERT WITH THE MOISTURE TO PRODUCE UNSTABLE AFTERNOON CONDITIONS. THE RESULT WILL BE MORE ISOLATED TO SCATTERED STORMS EACH AFTERNOON ACROSS THE REGION. BETTER STORM CHANCES FOR EAST AREAS WEDNESDAY AND THURSDAY...AND WESTERN AREAS FRIDAY AND SATURDAY. && .DISCUSSION... HIGH PRESSURE ALOFT AND TRAPPED MONSOON MOISTURE BELOW PRETTY MUCH DESCRIBE THE PATTERN FOR MUCH OF THE FORECAST PERIOD. MODELS SHOW A BROAD AND FAIRLY WEAK UPPER TROUGH WILL SWEEP SE ACROSS THE N U.S. PLAINS TONIGHT. THIS ALLOWS SURFACE HIGH PRESSURE OVER THE MID-WEST TO PUSH A SURFACE FRONTAL BOUNDARY SOUTH AND WEST UP AGAINST THE ROCKIES AND INTO N TEXAS TONIGHT AND TOMORROW. MODELS USE THIS FRONT AS A FOCUS FOR CONVECTIVE ACTIVITY TONIGHT AND WEDNESDAY. THE QUESTION IS: DOES THIS FEATURE GET INTO AND IMPACT OUR FORECAST AREA. MODELS SUGGEST THE ANSWER IS NO. BUT IT DOES COME CLOSE WITH A SLOSH UP AGAINST THE CENTRAL NM MOUNTAIN CHAIN TONIGHT. THE LAST FRONT PUSHED FARTHER WEST THAN THE MODELS INDICATED IT WOULD. DESPITE THIS...THE GFS...NAM...ECMWF ALL SUGGEST IT WILL FALL SHORT OF PUSHING INTO THE AREA. WE'VE HEDGE OUR BETS JUST A BIT...AND HAVE SLIGHTLY ELEVATED E ZONE POPS OVER W ZONE POPS FOR WED/THU. DEWPOINTS MAY CREEP UP AND THERE COULD BE A WEAK UPPER IMPULSE DROPPING IN OVER THE FRONT FROM THE NW. THE FRONT QUICKLY WASHES OUT AND RETREATS EAST THU AS THE UPPER HIGH BEGINS TO DRIFT WEST OF THE CWFA. PCPN FOCUS FEATURES LOOK ABSENT...BUT MOISTURE REMAINS NEAR 1" PW. TEMPS WILL BE QUITE WARM WITH AFTERNOON TEMPS STILL 4-8 DEGREES ABOVE NORMALS. THUS DAILY DESTABILIZATION LOOKS PROBABLE. FOR FRI...SLIGHTLY DRIER AIR MOVES IN ALOFT ON THE NORTHERLY FLOW ON THE E SIDE OF THE UPPER HIGH. EXPECT FEWER STORMS E AND MORE STORMS WEST FOR FRI. SATURDAY ONWARD...THE RIDGE SMEARS BACK EAST A BIT AS A WEST COAST TROUGH PUSHES TOWARD THE GREAT BASIN. THIS ALLOWS THE RELATIVELY DIFFUSE MONSOON MOISTURE PLUME TO MOVE OVER ALL ZONES. WE SHOULD GO TO A DIURNAL CONVECTIVE PATTERN WILL ALL LOWLAND ZONES NEARLY EQUAL ON PCPN CHANCES...WITH THE MTN ZONES FAVORED FOR SCATTERED COVERAGE. && .AVIATION...VALID 14/00Z-15/00Z. -SHRA/TSRA THRU 06Z ACROSS MAINLY HIGHER TERRAIN WITH A FEW SHOWERS DRIFTING EAST OVER THE LOWLANDS. OTHERWISE VFR CONDITIONS WILL REMAIN THE GENERAL RULE ACROSS THE REGION WITH SCT060-080 SCT-BKN150-200 AND SFC WINDS GENERALLY REMAINING BELOW 12 KNOTS. 26-GRZYWACZ && .FIRE WEATHER... UPPER HIGH OVER REGION WILL SHIFT INTO THE FAR SW NM/SE AZ REGION AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. THIS WILL KEEP UPPER LEVEL WINDS LIGHT WHICH IN TURN WILL KEEP SMOKE DISPERSION POOR TO FAIR. AS A MORE NORTHERLY FLOW ALOFT STRENGTHENS THERE WILL BE A LITTLE DRIER AIR MOVING IN ALOFT...BUT THERE WILL BE A WEAK BACK DOOR COLD FRONT MOVING IN THURSDAY WHICH WILL BRING BACK A QUICK SURGE OF MOISTURE. IN GENERAL THOUGH...ISOLATED DAILY THUNDERSTORM COVERAGE WILL CONTINUE FOR THE LOWLANDS WITH SCATTERED COVERAGE FOR AREA MOUNTAINS. TEMPERATURES WILL REMAIN NEAR TO ABOUT 5 DEGREES ABOVE NORMAL THROUGH THE WEEKEND WITH SOME LOWLAND LOCATIONS POSSIBLY APPROACHING THE CENTURY MARK AGAIN STARTING FRIDAY WITH MINIMUM RELATIVE HUMIDITIES BACK INTO THE TEENS. 26-GRZYWACZ && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 95 75 96 76 / 10 10 20 20 20 SIERRA BLANCA 74 93 74 96 74 / 10 10 20 10 10 LAS CRUCES 71 93 71 97 72 / 10 10 20 20 20 ALAMOGORDO 68 94 71 95 71 / 10 20 20 30 20 CLOUDCROFT 50 68 49 70 51 / 30 30 30 40 30 TRUTH OR CONSEQUENCES 66 91 67 94 68 / 10 10 20 20 20 SILVER CITY 60 83 64 86 62 / 20 20 20 30 30 DEMING 69 93 69 95 70 / 10 10 20 20 20 LORDSBURG 67 93 67 95 68 / 10 20 20 10 20 WEST EL PASO METRO 73 94 74 97 74 / 10 20 20 10 10 DELL CITY 68 93 65 96 68 / 10 20 20 30 20 FORT HANCOCK 75 97 73 98 75 / 10 10 20 10 10 LOMA LINDA 68 86 71 92 70 / 20 20 20 20 20 FABENS 74 95 73 96 74 / 10 10 20 20 10 SANTA TERESA 71 94 74 96 73 / 10 20 20 10 20 WHITE SANDS HQ 73 92 73 97 74 / 10 10 20 20 20 JORNADA RANGE 70 92 71 97 71 / 10 10 20 20 20 HATCH 70 90 71 93 71 / 10 10 20 20 20 COLUMBUS 71 93 72 95 71 / 10 20 20 20 20 OROGRANDE 72 94 73 97 74 / 10 20 20 30 20 MAYHILL 55 78 53 79 57 / 30 30 30 40 30 MESCALERO 52 79 51 81 55 / 30 30 30 40 30 TIMBERON 56 78 54 77 57 / 30 30 30 40 30 WINSTON 56 80 56 79 58 / 20 30 20 30 30 HILLSBORO 63 85 67 89 66 / 20 20 20 20 20 SPACEPORT 68 90 69 94 69 / 10 20 20 20 20 LAKE ROBERTS 57 81 57 81 59 / 30 30 20 30 30 HURLEY 61 85 65 85 64 / 20 20 20 20 20 CLIFF 55 90 59 92 59 / 20 20 20 20 20 MULE CREEK 54 88 58 89 58 / 20 20 20 20 20 FAYWOOD 63 85 67 88 66 / 20 20 20 20 20 ANIMAS 68 91 69 94 68 / 10 20 20 10 20 HACHITA 68 92 69 96 68 / 10 10 20 10 20 ANTELOPE WELLS 66 91 67 93 66 / 10 20 10 10 20 CLOVERDALE 62 83 66 87 64 / 20 20 20 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/26
Hazardous weather outlook, Aug 13, 11:11 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT TUE AUG 13 2013 NMZ401>417-TXZ418>424-141715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1111 AM MDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE MOISTURE REMAINS IN PLACE. DAYTIME HEATING WILL GENERATE INSTABILITY AND HELP TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS. BETTER COVERAGE OVER MOUNTAINS. SOME OF THE STORMS MAY PRODUCE PERIODS OF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 45 MPH. LOCALIZED MINOR FLOODING POSSIBLE ALONG DRAINAGES AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY HIT AND MISS THUNDERSTORM ACTIVITY THROUGH THE PERIOD. SOME POTENTIAL FOR INCREASED STORM ACTIVITY AND STRENGTH OVER AREAS EAST OF THE RIO GRANDE WEDNESDAY AFTERNOON THROUGH THURSDAY WITH A WEAK BACKDOOR FOCUS. ELSEWHERE SLIGHT CHANCE TO ISOLATED OVER THE LOWLANDS. SCATTERED STORMS EXPECTED OVER THE MOUNTAINS. FRIDAY AND SATURDAY EXPECT SOME REDUCTION IN STORMS AS DRIER AIR MOVES IN FROM THE NORTH. PRIMARY IMPACTS WITH STORMS WILL BE LOCALIZED FLOODING WITH ISOLATED HEAVY RAIN AND SLOW MOVING STORMS. TEMPERATURES THROUGH THE PERIOD WILL RUN 3-7 DEGREES ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
In the hours before
Special weather statement, Aug 13, 4:43 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 443 PM MDT TUE AUG 13 2013 NMZ401>403-132330- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM- 443 PM MDT TUE AUG 13 2013 ...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 530 PM MDT... AT 438 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ALONG STATE HIGHWAY 15 ABOUT 7 MILES SOUTH OF LAKE ROBERTS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY ACCUMULATE ON PARTS OF HIGHWAY 15 BETWEEN SILVER CITY AND LAKE ROBERTS. ADDITIONAL THUNDERSTORMS MAY DEVELOP CLOSER TO PINOS ALTOS AND SILVER CITY IN THE NEXT HOUR OR SO. LOCATIONS WHICH MAY BE IMPACTED INCLUDE... SILVER CITY... SAN LORENZO... LAKE ROBERTS... GEORGETOWN... COONEY... CAMP THUNDERBIRD... LITTLE WALNUT VILLAGE... ARENAS VALLEY... COBRE... FIERRO... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:12 PM MDT | Areal Flood Advisory | EPZ | Otero | 4 hr |
| Aug 13, 5:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 8 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.